Canonical modelling of coorbital motion in Hill's problem using epicyclic orbital elements

P. Gurfil, N. J. Kasdin

Research output: Contribution to journalArticlepeer-review

19 Scopus citations

Abstract

This paper presents a Hamiltonian approach to modelling relative coorbital motion based on derivation of canonical coordinates for the relative coorbital dynamics. The Hamiltonian formulation facilitates the modelling of high-order terms and orbital perturbations while allowing us to obtain closed-form solutions to the relative coorbital motion in Hill's restricted three-body problem. First, the Hamiltonian is partitioned into a linear term and a high-order term. The Hamilton-Jacobi equations are solved for the linear part by separation, and new constants for the relative motions are obtained, called epicyclic orbital elements. The influence of the gravitational interaction between the coorbiting satellites is incorporated into the analysis by a variation of parameters procedure.

Original languageEnglish (US)
Pages (from-to)1135-1140
Number of pages6
JournalAstronomy and Astrophysics
Volume409
Issue number3
DOIs
StatePublished - Oct 1 2003

All Science Journal Classification (ASJC) codes

  • Astronomy and Astrophysics
  • Space and Planetary Science

Keywords

  • Celestial mechanics
  • Planets and satellites: general
  • Reference systems

Fingerprint Dive into the research topics of 'Canonical modelling of coorbital motion in Hill's problem using epicyclic orbital elements'. Together they form a unique fingerprint.

Cite this